Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 612, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Dec 26, 2018, 7:25 PM CST for 10 counties in Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2018, 7:25 PM CST (01:25 UTC)
- Expired
- Dec 26, 2018, 8:00 PM CST
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caddo County, OK, Canadian County, OK, Carter County, OK, Garvin County, OK, Grady County, OK, Jefferson County, OK, Love County, OK, McClain County, OK, Murray County, OK, Stephens County, OK
The radar
The Norman radar (KTLX), 80 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 26, 5:06 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 497 m²/s²
- 0-3 km storm-relative helicity
- 683 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 26, 4:38 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 26, 4:38 PM CST, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Norman OK 438 PM CST Wed Dec 26 2018 .DISCUSSION... The December 27-28 00 UTC TAF discussion for KOKC, KOUN, KSPS, KLAW, KCSM, KWWR, and KPNC follows: && .AVIATION... Visibility and/or ceiling restrictions are expected to persist the next few hours before improving from west to east as a line of showers and thunderstorms move across the area this evening. The line of thunderstorms will have the potential for gusty and chaotic winds. Behind this line of thunderstorms, a transition to VFR conditions is expected. Stratus may wrap back around across west central and northwest Oklahoma tomorrow morning into the afternoon. There is a chance the stratus may impact terminals as far south as KOKC/KOUN. Otherwise, winds will become gusty and veer to the west and then northwest during the day tomorrow. Mahale && .PREV DISCUSSION... /issued 318 PM CST Wed Dec 26 2018/ DISCUSSION... A large storm system will bring widespread rain, some heavy, and scattered thunderstorms to Oklahoma and north Texas this evening, ending late tonight (after midnight) in our southeastern counties. Short-term models are in good agreement that a line of thunderstorms will develop over west Texas (roughly where there is currently the appearance of a developing line), then move swiftly east across our forecast area late this afternoon into this evening. Prior to the arrival (and subsequent departure) of this line, prolonged moderate to heavy rainfall will result in a few areas of localized flooding. The flooding risk will mainly be across south-central and central Oklahoma, along with immediately- surrounding areas. After the departure of the rain overnight, there will be a few hours of clearing, followed by some cloud cover as the upper low moves across northwest Oklahoma and Kansas. We can't rule out a few showers in northwest Oklahoma, but the probability of measurable precipitation is quite low. Another upper-level system approaches Oklahoma and vicinity Friday night and Saturday. This system may generate some snow across much of Oklahoma, although with limited moisture and a weakening upper-level circulation, amounts should be light. We will, of course, need to keep an eye on this system in case anything significant changes. Other than the precipitation, the next seven days will generally feature below-average temperatures, which will be a noticable change compared to the recent mild weather. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 47 51 27 39 / 100 0 0 0 Hobart OK 40 49 26 40 / 100 0 0 0 Wichita Falls TX 46 54 30 43 / 100 0 0 0 Gage OK 33 42 21 36 / 90 10 0 0 Ponca City OK 48 52 25 38 / 100 10 0 0 Durant OK 52 61 32 46 / 100 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/10/10
Hazardous weather outlook, Dec 26, 11:23 AM CST, 8 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1123 AM CST Wed Dec 26 2018 OKZ004>048-050>052-TXZ083>090-271730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1123 AM CST Wed Dec 26 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Strong to severe storms are possible across portions of western, central, and southern Oklahoma, and all of western north Texas this afternoon and evening. Location... The Slight Risk is along and south of a line from Hollis and Mangum, to Lawton and Duncan, to Ardmore and Durant Oklahoma. This includes all of western north Texas. A Marginal Risk is north of the slight risk and south of a line from Woodward and Kingfisher, to Guthrie and Chandler Oklahoma. This includes the Oklahoma City Metro, Clinton, and Ada. Timing... The most likely time for severe storms will be from 2 pm to Midnight, but some strong to marginally severe storms are possible through early afternoon. Impacts... Hail up to the size of quarters. Wind gusts up to 60 mph. There is a low potential for a tornado across portions of north Texas with a very low tornado potential further north across southern and central Oklahoma. Locally heavy rainfall and flooding. Discussion... Showers and thunderstorms will continue to move across the area through tonight. Some of the storms through early this afternoon could become strong to marginally severe with gusty winds, small hail, and heavy rain the main concerns. The highest potential for severe storms will be later this afternoon and this evening across the risk areas. A squall line could develop and move across the area during this time. Hail and strong winds will be the main concerns. However, a tornado or two can not be ruled out. The potential for severe storms will decrease overnight but thunderstorms will remain possible through early Thursday morning. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations this afternoon and evening. .Heavy Rain... Locally heavy rainfall will also be a concern across portions of Oklahoma and north Texas through early Thursday morning. Flooding could occur in some of these locations, especially in poorly drained low-lying areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Winter Weather... There is a chance of light snow across most of Oklahoma, and western north Texas early Saturday morning through Saturday evening. Some locations across western and northwestern Oklahoma could receive one to two inches of snowfall accumulation. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Dec 26, 6:30 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
630 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND GST WICHITA FALLS 33.89N 98.51W
12/26/2018 M64 MPH WICHITA TX ASOS
ASOS MEASUREMENT
&&
ZWINKLocal storm report, Dec 26, 6:35 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG WICHITA FALLS 33.89N 98.51W
12/26/2018 WICHITA TX TRAINED SPOTTER
POWER OUTAGES ACROSS LARGE PORTIONS OF NORTHERN WICHITA
FALLS
&&
ZWINKLocal storm report, Dec 26, 6:37 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
637 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND GST HOBART 35.03N 99.09W
12/26/2018 M69 MPH KIOWA OK ASOS
ASOS MEASUREMENT
&&
ZWINKLocal storm report, Dec 26, 6:55 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
655 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND DMG LAWTON 34.60N 98.42W
12/26/2018 COMANCHE OK BROADCAST MEDIA
POWER OUTAGES ON THE WEST SIDE OF LAWTON
&&
ZWINKLocal storm report, Dec 26, 7:13 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST 4 SE LAWTON 34.56N 98.37W
12/26/2018 M62 MPH COMANCHE OK AMATEUR RADIO
MEASURED AT SE 60TH AND WOODLAWN IN SE LAWTON
&&
ZWINKSpecial weather statement, Dec 26, 7:17 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
717 PM CST WED DEC 26 2018
OKZ015>018-023-024-027-270145-
Grady OK-Kingfisher OK-Canadian OK-Dewey OK-Caddo OK-Custer OK-
Blaine OK-
717 PM CST WED DEC 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grady...southwestern
Kingfisher...western Canadian...southeastern Dewey...central Caddo...
northeastern Custer and southern Blaine Counties Until 745 PM CST....
AT 716 PM CST, strong thunderstorms were along a line extending from
near Thomas to 3 miles northwest of Lookeba to near Anadarko, moving
northeast at 50 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3600 9833 3560 9792 3524 9787 3498 9841
3536 9855 3576 9886
TIME...MOT...LOC 0116Z 246DEG 42KT 3574 9872 3541 9840 3508 9828
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:23 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Caddo, Comanche, Custer, Dewey, Greer and 5 more | 52 min |
| Dec 26, 6:38 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Jefferson, Stephens and 1 more | 52 min |
| Dec 26, 7:17 PM CST | Special Weather Statement | OUN | Blaine, Caddo, Canadian | 28 min |
| Dec 26, 7:55 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Garvin, Grady, Lincoln, Logan and 6 more | 50 min |
| Dec 26, 7:58 PM CST | Special Weather Statement | OUN | Garfield, Kingfisher, Logan | 32 min |
| Dec 26, 8:00 PM CST | Special Weather Statement | OUN | Carter, Johnston, Love, Marshall, Murray, Pontotoc | 30 min |
| Dec 26, 8:19 PM CST | Areal Flood Advisory | OUN | Cleveland | 116 min |
| Dec 26, 8:40 PM CST | Severe Thunderstorm Warning | OUN | Coal, Hughes, Johnston, Pontotoc, Pottawatomie, Seminole | 50 min |
| Dec 26, 9:01 PM CST | Special Weather Statement | OUN | Lincoln, Payne | 29 min |
| Dec 26, 9:32 PM CST | Severe Thunderstorm Warning | OUN | Hughes | 31 min |
| Dec 26, 9:41 PM CST | River Flood Warning | OUN | Grady | 3 hr |
| Dec 27, 1:02 AM CST | River Flood Warning | OUN | Atoka | 64 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.